Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A two-dimensional non-Noetherian factorial ring

Author: Robert Gilmer
Journal: Proc. Amer. Math. Soc. 44 (1974), 25-30
MSC: Primary 13F15
MathSciNet review: 0335500
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ R$ be a commutative ring with identity and let $ G$ be an abelian group of torsion-free rank $ \alpha $. If $ \{ {X_\lambda }\} $ is a set of indeterminates over $ R$ of cardinality $ \alpha $, then the group ring of $ G$ over $ R$ and the polynomial ring $ R[\{ {X_\lambda }\} ]$ have the same (Krull) dimension. The preceding result and a theorem due to T. Parker and the author imply that for each integer $ k \geqq 2$, there is a $ k$-dimensional non-Noetherian unique factorization domain of arbitrary characteristic.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 13F15

Retrieve articles in all journals with MSC: 13F15

Additional Information

Keywords: Unique factorization domain, group ring, Noetherian ring
Article copyright: © Copyright 1974 American Mathematical Society

American Mathematical Society